Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 7, NWS Nashville, TN

January 11, 20206 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 8:25 AM CST for 6 counties in Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2020, 8:25 AM CST (14:25 UTC)
Expired
Jan 11, 2020, 8:47 AM CST
In force
22 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Robertson County, TN, Sumner County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 6:57 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 633 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
633 m²/s²
0-3 km storm-relative helicity
864 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WUUS54 KOHX 111425
SVROHX
TNC021-037-043-147-165-187-111500-
/O.NEW.KOHX.SV.W.0007.200111T1425Z-200111T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
825 AM CST Sat Jan 11 2020

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Davidson County in Middle Tennessee...
  Southeastern Dickson County in Middle Tennessee...
  West central Sumner County in Middle Tennessee...
  Northwestern Williamson County in Middle Tennessee...
  Cheatham County in Middle Tennessee...
  Southeastern Robertson County in Middle Tennessee...

* Until 900 AM CST.

* At 824 AM CST, severe thunderstorms were located along a line
  extending from near Coopertown to 7 miles southeast of Burns,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ashland City, Nashville, Madison, Goodlettsville, White House,
  Millersville, Greenbrier, Forest Hills, Oak Hill, Coopertown, White
  Bluff, Belle Meade, Kingston Springs, Pegram, Ridgetop, Bellevue,
  Joelton, Pleasant View, Berry Hill and Bells Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3653 8667 3607 8672 3596 8727 3636 8710
TIME...MOT...LOC 1424Z 246DEG 25KT 3638 8700 3598 8721 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead
1 follow-up statement
125 
WWUS54 KOHX 111447
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
847 AM CST Sat Jan 11 2020

TNC021-037-043-147-165-187-111456-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-200111T1500Z/
Davidson TN-Dickson TN-Sumner TN-Williamson TN-Cheatham TN-
Robertson TN-
847 AM CST Sat Jan 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON...SOUTHEASTERN
DICKSON...WEST CENTRAL SUMNER...NORTHWESTERN WILLIAMSON...CHEATHAM
AND SOUTHEASTERN ROBERTSON COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.

LAT...LON 3653 8667 3607 8672 3596 8727 3636 8710
TIME...MOT...LOC 1445Z 246DEG 25KT 3644 8683 3604 8704 

$$

Whitehead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:26 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 11, 6:26 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
626 AM CST Sat Jan 11 2020

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to remove early this morning
wording from zone forecast product. Tweaked hourly temperature,
dewpoint, and wind speed/direction grids. Remainder of forecast
continues to be in good shape.

&&

.AVIATION...
12Z TAF DISCUSSION.

A strong line of thunderstorms will be moving through middle TN
today. Tried to time the onset as best I could. Expect it to be
around CKV around 12-13Z BNA/MQY around 17-18Z and CSV around
20-21Z. Even before and after the line very strong gusty winds to
25-35kts are expected today. This will mean more LLWS potential.
Expect CIGs to be MVFR today and IFR/LIFR especially in the
heavier rain.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........12
Hazardous weather outlook, Jan 11, 5:23 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
523 AM CST Sat Jan 11 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-121100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
523 AM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A wind advisory will continue to be in effect for all of Middle
Tennessee through the afternoon hours today. Gust to around
45 mph will be possible.

Some strong to a few severe thunderstorms will be possible
this morning through the afternoon hours. Main concerns will be
strong to damaging winds and possibly isolated tornadoes mainly
south of I-40.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Local storm report, Jan 11, 7:55 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
755 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     1 S DOVER               36.47N  87.84W
01/11/2020                   STEWART            TN   EMERGENCY MNGR

            JUST SOUTH OF DOVER...NUMEROUS TREES AND POWER LINES
            DOWN. 730 HOMES WITHOUT POWER

&&

EVENT NUMBER OHX2000001

21
Local storm report, Jan 11, 8:09 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     TSTM WND DMG     CEDAR HILL              36.55N  87.00W
01/11/2020                   ROBERTSON          TN   TRAINED SPOTTER

            TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD

&&

EVENT NUMBER OHX2000002

21
Local storm report, Jan 11, 8:15 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
815 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     NON-TSTM WND DMG CEDAR HILL              36.55N  87.00W
01/11/2020                   ROBERTSON          TN   TRAINED SPOTTER

            TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD

&&

CORRECTED EVENT...FATALITIES...INJURIES

EVENT NUMBER OHX2000002

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:54 AM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart51 min
Jan 11, 7:09 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry, Wayne36 min
Jan 11, 7:29 AM CSTTornado WarningOHXHumphreys15 min
Jan 11, 7:37 AM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Jan 11, 7:40 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more50 min
Jan 11, 7:42 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more48 min
Jan 11, 8:06 AM CSTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne39 min
Jan 11, 8:42 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury33 min
Jan 11, 8:53 AM CSTSevere Thunderstorm WarningOHXDavidson, Hickman, Maury, Williamson37 min
Jan 11, 9:07 AM CSTFlash Flood WarningOHXLawrence3 hr
Jan 11, 9:11 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury, Williamson34 min
Jan 11, 9:22 AM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson38 min
Jan 11, 9:29 AM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson31 min
Jan 11, 9:43 AM CSTSevere Thunderstorm WarningOHXGiles, Marshall, Maury, Rutherford, Williamson32 min
Jan 11, 9:55 AM CSTSpecial Weather StatementOHXMacon35 min
Jan 11, 10:08 AM CSTSpecial Weather StatementOHXTrousdale37 min
Jan 11, 10:15 AM CSTSpecial Weather StatementOHXWilson30 min
Jan 11, 10:20 AM CSTSevere Thunderstorm WarningOHXSmith, Wilson25 min
Jan 11, 10:38 AM CSTSpecial Weather StatementOHXJackson, Smith37 min
Jan 11, 10:43 AM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson32 min
Jan 11, 10:47 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith28 min
Jan 11, 11:11 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton34 min
Jan 11, 11:35 AM CSTSpecial Weather StatementOHXPickett25 min
Jan 11, 12:02 PM CSTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more5 hr
Jan 11, 1:05 PM CSTSpecial Weather StatementOHXDeKalb25 min
Jan 11, 1:11 PM CSTSpecial Weather StatementOHXDeKalb34 min
Jan 11, 2:02 PM CSTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren28 min
Jan 11, 2:10 PM CSTSpecial Weather StatementOHXFentress, Pickett50 min
Jan 11, 3:16 PM CSTSpecial Weather StatementOHXCumberland29 min
Jan 11, 3:32 PM CSTSevere Thunderstorm WarningOHXCumberland18 min
Jan 11, 4:09 PM CSTRiver Flood AdvisoryOHXLawrence9 hr
Jan 11, 4:21 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Jan 11, 4:32 PM CSTRiver Flood AdvisoryOHXGiles35 hr
Jan 11, 4:37 PM CSTRiver Flood AdvisoryOHXHickman12 hr
Jan 11, 4:40 PM CSTRiver Flood AdvisoryOHXCheatham7 hr
Jan 11, 4:43 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson27 hr
Jan 11, 5:19 PM CSTSpecial Weather StatementOHXCheatham, Robertson, Sumner41 min
Jan 11, 5:36 PM CSTSpecial Weather StatementOHXWilliamson, Wilson39 min
Jan 11, 5:43 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.